April  2021, 20(4): 1347-1361. doi: 10.3934/cpaa.2021023

On problems with weighted elliptic operator and general growth nonlinearities

University of Texas, Rio Grande Valley, Edinburg, TX 78539, USA

Received  August 2020 Revised  December 2020 Published  April 2021 Early access  April 2021

Fund Project: The author is partially supported by the Simons Foundation Collaboration Grants for Mathematicians 524335

This article establishes existence, non-existence and Liouville-type theorems for nonlinear equations of the form
$ \begin{equation*} -div (|x|^{a} D u ) = f(x,u), \; u > 0,\, \mbox{ in } \Omega, \end{equation*} $
where
$ N \geq 3 $
,
$ \Omega $
is an open domain in
$ \mathbb{R}^N $
containing the origin,
$ N-2+a > 0 $
and
$ f $
satisfies structural conditions, including certain growth properties. The first main result is a non-existence theorem for boundary-value problems in bounded domains star-shaped with respect to the origin, provided
$ f $
exhibits supercritical growth. A consequence of this is the existence of positive entire solutions to the equation for
$ f $
exhibiting the same growth. A Liouville-type theorem is then established, which asserts no positive solution of the equation in
$ \Omega = \mathbb{R}^N $
exists provided the growth of
$ f $
is subcritical. The results are then extended to systems of the form
$ \begin{equation*} -div (|x|^{a} D u_1) \! = \! f_{1}(x,u_1,u_2), -div (|x|^{a} D u_2) \! = \! f_{2}(x,u_1,u_2), u_1, u_2 \!>\! 0,\, \mbox{ in } \Omega, \end{equation*} $
but after overcoming additional obstacles not present in the single equation. Specific cases of our results recover classical ones for a renowned problem connected with finding best constants in Hardy-Sobolev and Caffarelli-Kohn-Nirenberg inequalities as well as existence results for well-known elliptic systems.
Citation: John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure and Applied Analysis, 2021, 20 (4) : 1347-1361. doi: 10.3934/cpaa.2021023
References:
[1]

M. F. Bidaut-Veron and H. Giacomini, A new dynamical approach of Emden-Fowler equations and systems, Adv. Differ. Equ., 15 (2010), 1033-1082. 

[2]

J. Busca and R. Manásevich, A Liouville-type theorem for Lane–Emden systems, Indiana Univ. Math. J., 51 (2002), 37-51.  doi: 10.1512/iumj.2002.51.2160.

[3]

L. CaffarelliR. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275. 

[4]

F. Catrina and Z. Wang, On the Caffarelli–Kohn–Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Commun. Pure Appl. Math., 54 (2001), 229-258.  doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.

[5]

W. Chen and C. Li, An integral system and the Lane–Emden conjecture, Discrete Contin. Dyn. S., 4 (2009), 1167-1184.  doi: 10.3934/dcds.2009.24.1167.

[6]

K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev–Hardy inequality, J. Lond. Math. Soc., 2 (1993), 137-151.  doi: 10.1112/jlms/s2-48.1.137.

[7]

E. N. DancerY. Du and Z. Guo, Finite Morse index solutions of an elliptic equation with supercritical exponent, J. Differ. Equ., 250 (2011), 3281-3310.  doi: 10.1016/j.jde.2011.02.005.

[8]

Y. Du and Z. Guo, Finite Morse-index solutions and asymptotics of weighted nonlinear elliptic equations, Adv. Differ. Equ., 18 (2013), 737-768. 

[9]

Y. Du and Z. Guo, Finite Morse index solutions of weighted elliptic equations and the critical exponents, Calc. Var. Partial Differ. Equ., 54 (2015), 3116-3181.  doi: 10.1007/s00526-015-0897-z.

[10]

M. Fazly and N. Ghoussoub, On the Hénon-Lane-Emden conjecture, Discrete Contin. Dyn. S., 34 (2014), 2513-2533.  doi: 10.3934/dcds.2014.34.2513.

[11]

D. G. De Figueiredo and P. L. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Sup. Pisa, 21 (1994), 387-397. 

[12]

Z. Guo and F. Wan, Further study of a weighted elliptic equation, Sci. China Math., 60 (2017), 2391-2406.  doi: 10.1007/s11425-017-9134-7.

[13]

C. Li and J. Villavert, A degree theory framework for semilinear elliptic systems, Proc. Amer. Math. Soc., 144 (2016), 3731-3740.  doi: 10.1090/proc/13166.

[14]

C. Li and J. Villavert, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Commun. Partial Differ. Equ., 41 (2016), 1029-1039.  doi: 10.1080/03605302.2016.1190376.

[15]

J. LiuY. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, J. Partial Differ. Equ., 19 (2006), 256-270. 

[16]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in ${R}^{N}$, Differ. Integral Equ., 9 (1996), 465-480. 

[17]

Q. H. Phan, Liouville-type theorems and bounds of solutions for Hardy–Hénon systems, Adv. Differ. Equ., 17 (2012), 605-634. 

[18]

P. PoláčikP. Quittner and Ph. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.

[19]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differ. Equ., 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.

[20]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differ. Integral Equ., 9 (1996), 635-653. 

[21]

J. Serrin and H. Zou, Existence of positive solutions of the Lane–Emden system, Atti Sem. Mat. Fis. Univ. Modena, 46 (1996), 369-380. 

[22]

Ph. Souplet, The proof of the Lane–Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.

[23]

J. Villavert, Shooting with degree theory: {A}nalysis of some weighted poly-harmonic systems, J. Differ. Equ., 257 (2014), 1148-1167.  doi: 10.1016/j.jde.2014.05.003.

[24]

J. Villavert, Classification of radial solutions to equations related to Caffarelli-Kohn-Nirenberg inequalities, Ann. Mat. Pura Appl., 199 (2020), 299-315.  doi: 10.1007/s10231-019-00879-0.

show all references

References:
[1]

M. F. Bidaut-Veron and H. Giacomini, A new dynamical approach of Emden-Fowler equations and systems, Adv. Differ. Equ., 15 (2010), 1033-1082. 

[2]

J. Busca and R. Manásevich, A Liouville-type theorem for Lane–Emden systems, Indiana Univ. Math. J., 51 (2002), 37-51.  doi: 10.1512/iumj.2002.51.2160.

[3]

L. CaffarelliR. Kohn and L. Nirenberg, First order interpolation inequalities with weights, Compositio Math., 53 (1984), 259-275. 

[4]

F. Catrina and Z. Wang, On the Caffarelli–Kohn–Nirenberg inequalities: sharp constants, existence (and nonexistence), and symmetry of extremal functions, Commun. Pure Appl. Math., 54 (2001), 229-258.  doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.

[5]

W. Chen and C. Li, An integral system and the Lane–Emden conjecture, Discrete Contin. Dyn. S., 4 (2009), 1167-1184.  doi: 10.3934/dcds.2009.24.1167.

[6]

K. S. Chou and C. W. Chu, On the best constant for a weighted Sobolev–Hardy inequality, J. Lond. Math. Soc., 2 (1993), 137-151.  doi: 10.1112/jlms/s2-48.1.137.

[7]

E. N. DancerY. Du and Z. Guo, Finite Morse index solutions of an elliptic equation with supercritical exponent, J. Differ. Equ., 250 (2011), 3281-3310.  doi: 10.1016/j.jde.2011.02.005.

[8]

Y. Du and Z. Guo, Finite Morse-index solutions and asymptotics of weighted nonlinear elliptic equations, Adv. Differ. Equ., 18 (2013), 737-768. 

[9]

Y. Du and Z. Guo, Finite Morse index solutions of weighted elliptic equations and the critical exponents, Calc. Var. Partial Differ. Equ., 54 (2015), 3116-3181.  doi: 10.1007/s00526-015-0897-z.

[10]

M. Fazly and N. Ghoussoub, On the Hénon-Lane-Emden conjecture, Discrete Contin. Dyn. S., 34 (2014), 2513-2533.  doi: 10.3934/dcds.2014.34.2513.

[11]

D. G. De Figueiredo and P. L. Felmer, A Liouville-type theorem for elliptic systems, Ann. Sc. Norm. Sup. Pisa, 21 (1994), 387-397. 

[12]

Z. Guo and F. Wan, Further study of a weighted elliptic equation, Sci. China Math., 60 (2017), 2391-2406.  doi: 10.1007/s11425-017-9134-7.

[13]

C. Li and J. Villavert, A degree theory framework for semilinear elliptic systems, Proc. Amer. Math. Soc., 144 (2016), 3731-3740.  doi: 10.1090/proc/13166.

[14]

C. Li and J. Villavert, Existence of positive solutions to semilinear elliptic systems with supercritical growth, Commun. Partial Differ. Equ., 41 (2016), 1029-1039.  doi: 10.1080/03605302.2016.1190376.

[15]

J. LiuY. Guo and Y. Zhang, Existence of positive entire solutions for polyharmonic equations and systems, J. Partial Differ. Equ., 19 (2006), 256-270. 

[16]

E. Mitidieri, Nonexistence of positive solutions of semilinear elliptic systems in ${R}^{N}$, Differ. Integral Equ., 9 (1996), 465-480. 

[17]

Q. H. Phan, Liouville-type theorems and bounds of solutions for Hardy–Hénon systems, Adv. Differ. Equ., 17 (2012), 605-634. 

[18]

P. PoláčikP. Quittner and Ph. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems, I: Elliptic equations and systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.

[19]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differ. Equ., 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.

[20]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane–Emden systems, Differ. Integral Equ., 9 (1996), 635-653. 

[21]

J. Serrin and H. Zou, Existence of positive solutions of the Lane–Emden system, Atti Sem. Mat. Fis. Univ. Modena, 46 (1996), 369-380. 

[22]

Ph. Souplet, The proof of the Lane–Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.

[23]

J. Villavert, Shooting with degree theory: {A}nalysis of some weighted poly-harmonic systems, J. Differ. Equ., 257 (2014), 1148-1167.  doi: 10.1016/j.jde.2014.05.003.

[24]

J. Villavert, Classification of radial solutions to equations related to Caffarelli-Kohn-Nirenberg inequalities, Ann. Mat. Pura Appl., 199 (2020), 299-315.  doi: 10.1007/s10231-019-00879-0.

[1]

Mayte Pérez-Llanos. Optimal power for an elliptic equation related to some Caffarelli-Kohn-Nirenberg inequalities. Communications on Pure and Applied Analysis, 2016, 15 (6) : 1975-2005. doi: 10.3934/cpaa.2016024

[2]

B. Abdellaoui, I. Peral. On quasilinear elliptic equations related to some Caffarelli-Kohn-Nirenberg inequalities. Communications on Pure and Applied Analysis, 2003, 2 (4) : 539-566. doi: 10.3934/cpaa.2003.2.539

[3]

Pablo L. De Nápoli, Irene Drelichman, Ricardo G. Durán. Improved Caffarelli-Kohn-Nirenberg and trace inequalities for radial functions. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1629-1642. doi: 10.3934/cpaa.2012.11.1629

[4]

Ze Cheng, Genggeng Huang. A Liouville theorem for the subcritical Lane-Emden system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1359-1377. doi: 10.3934/dcds.2019058

[5]

Frank Arthur, Xiaodong Yan. A Liouville-type theorem for higher order elliptic systems of Hé non-Lane-Emden type. Communications on Pure and Applied Analysis, 2016, 15 (3) : 807-830. doi: 10.3934/cpaa.2016.15.807

[6]

Matteo Bonforte, Jean Dolbeault, Matteo Muratori, Bruno Nazaret. Weighted fast diffusion equations (Part Ⅰ): Sharp asymptotic rates without symmetry and symmetry breaking in Caffarelli-Kohn-Nirenberg inequalities. Kinetic and Related Models, 2017, 10 (1) : 33-59. doi: 10.3934/krm.2017002

[7]

Yuxia Guo, Ting Liu. Liouville-type theorem for high order degenerate Lane-Emden system. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2073-2100. doi: 10.3934/dcds.2021184

[8]

Jann-Long Chern, Yong-Li Tang, Chuan-Jen Chyan, Yi-Jung Chen. On the uniqueness of singular solutions for a Hardy-Sobolev equation. Conference Publications, 2013, 2013 (special) : 123-128. doi: 10.3934/proc.2013.2013.123

[9]

Hatem Hajlaoui, Abdellaziz Harrabi, Foued Mtiri. Liouville theorems for stable solutions of the weighted Lane-Emden system. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 265-279. doi: 10.3934/dcds.2017011

[10]

Mateus Balbino Guimarães, Rodrigo da Silva Rodrigues. Elliptic equations involving linear and superlinear terms and critical Caffarelli-Kohn-Nirenberg exponent with sign-changing weight functions. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2697-2713. doi: 10.3934/cpaa.2013.12.2697

[11]

Mostafa Fazly, Nassif Ghoussoub. On the Hénon-Lane-Emden conjecture. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2513-2533. doi: 10.3934/dcds.2014.34.2513

[12]

Philip Korman, Junping Shi. On lane-emden type systems. Conference Publications, 2005, 2005 (Special) : 510-517. doi: 10.3934/proc.2005.2005.510

[13]

Lu Chen, Guozhen Lu, Yansheng Shen. Sharp subcritical Sobolev inequalities and uniqueness of nonnegative solutions to high-order Lane-Emden equations on $ \mathbb{S}^n $. Communications on Pure and Applied Analysis, 2022, 21 (8) : 2799-2817. doi: 10.3934/cpaa.2022073

[14]

José Francisco de Oliveira, João Marcos do Ó, Pedro Ubilla. Hardy-Sobolev type inequality and supercritical extremal problem. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3345-3364. doi: 10.3934/dcds.2019138

[15]

Xiaomei Sun, Wenyi Chen. Positive solutions for singular elliptic equations with critical Hardy-Sobolev exponent. Communications on Pure and Applied Analysis, 2011, 10 (2) : 527-540. doi: 10.3934/cpaa.2011.10.527

[16]

Jingbo Dou, Fangfang Ren, John Villavert. Classification of positive solutions to a Lane-Emden type integral system with negative exponents. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 6767-6780. doi: 10.3934/dcds.2016094

[17]

Wenjing Chen, Louis Dupaigne, Marius Ghergu. A new critical curve for the Lane-Emden system. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2469-2479. doi: 10.3934/dcds.2014.34.2469

[18]

Craig Cowan, Abdolrahman Razani. Singular solutions of a Lane-Emden system. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 621-656. doi: 10.3934/dcds.2020291

[19]

Wenxiong Chen, Congming Li. An integral system and the Lane-Emden conjecture. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1167-1184. doi: 10.3934/dcds.2009.24.1167

[20]

Kui Li, Zhitao Zhang. Liouville-type theorem for higher-order Hardy-Hénon system. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3851-3869. doi: 10.3934/cpaa.2021134

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (169)
  • HTML views (98)
  • Cited by (0)

Other articles
by authors

[Back to Top]